MAUDE Adverse Event Report: ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS

ALCON RESEARCH, LLC - HUNTINGTON ACRYSOF IQ NATURAL SINGLEPIECE IOL; INTRAOCULAR LENS
Model Number SN60WF
Medical Device Problem Code Contamination (1120)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 09/07/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The product was not returned for analysis; the lens remains implanted.Complaint history and product history records were reviewed and documentation indicated the product met release criteria.Root cause has not been identified.There have been no other complaints reported in the lot number.The manufacturer internal reference number is: (b)(4).
 
Event or Problem Description
A non healthcare professional reported that during an intraocular lens (iol) implant procedure, the physician found a fragment/fiber in the anterior chamber of a patient after iol insertion.Physician had saved the fiber in the vial.Additional information was received and the lens was still in patient's eye.
 
Additional Manufacturer Narrative
Additional information was provided in d.9., h.3, h.6.And h.10.The lens, the lens case, lens carton and packaging components were not returned.A small clear specimen jar with a screw top lid was returned.The specimen jar was half filled with a clear liquid solution.Two small medical sponges in wedge shapes and fibers were also inside the liquid.The specimen jar containing the fluid, wedges, and fibers was sent to the particle lab for further analysis.The particle lab conducted analysis using microscopic examination and ft-ir methods.Per report ar no: s-20211022-03288.One (1) vial with solution and two swab returned.Reportedly, a fiber was observed.Results: the vial, solution and swabs were visually and microscopically examined.The contents of the vial was poured into a clean petri slide and the presence of a foreign material was confirmed.Microscopic examination shows a few white fibers up to 3.5 mm in length.No other long fibers were observed on the swabs.A representative white fiber was isolated and analyzed using microscopic fourier transform infrared spectroscopy (micro ft-ir).Comparison of the white fiber's generated ir spectra to a library of spectra finds the best match to be wypall fibers (paper).Product history records were reviewed and the documentation indicated the product met release criteria.Associated products were not provided.It is unknown if qualified products were used.The root cause cannot be determined for the reported complaint.A small vial was returned and sent for testing.Fibers were present inside the liquid filled container.A representative fiber was isolated and tested.Comparison of the white fiber's generated ir spectra to a library of spectra finds the best match to be wypall fibers (paper).Wypall are not used in the manufacturing environment.Wypall are a low lint product used in many surgical environments.It cannot be confirmed if the fiber originated from other products that may have been used in the surgery suite.The manufacturer internal reference number is: (b)(4).

Brand Name
ACRYSOF IQ NATURAL SINGLEPIECE IOL
Common Device Name
INTRAOCULAR LENS
Manufacturer (Section D)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer (Section G)
ALCON RESEARCH, LLC - HUNTINGTON
6065 kyle lane
huntington WV 25702
Manufacturer Contact
jonathan schlech
6201 south freeway
mail stop ab2-6
fort worth, TX 76134
8175514979
MDR Report Key12554361
Report Number1119421-2021-01861
Device Sequence Number4291380
Product Code HQL
UDI-Device Identifier00380655095720
UDI-Public00380655095720
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
P930014
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2021
Reporter Type Manufacturer
Report Source Company Representative
Initial Reporter Occupation Non-Healthcare Professional
Type of Report Initial,Followup
Report Date (Section B) 12/12/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date03/15/2026
Device Model NumberSN60WF
Device Catalogue NumberSN60WF.155
Device Lot Number15170511
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/30/2021
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 09/09/2021
Supplement Date Received by Manufacturer11/16/2021
Initial Report FDA Received Date09/30/2021
Supplement Report FDA Received Date12/12/2021
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured03/17/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; PROVISC; MONARCH III IOL CARTRIDGE D; MONARCH III IOL INJECTOR; PROVISC
Patient Age66 YR
Patient SexMale